I have a love hate relationship with decadron, the steroids I take to combat nausea. Like all steroids of this sort, it causes sleeplessness, which may be the most immediately noticeable side effect (look at the posting time of this entry, for example....I'm not the least bit sleepy), increased and irrational appetite (and not for healthy foods...no one craves celery when poppin' in 'roids), and wildly racing brain. I've also noticed a decrease in my ability to be calm and rational....but I can blame that on so many things.
But I do so love not puking or feeling like I'm going to puke.
I hate the round face and chipmunk cheeks.
I hate the high blood pressure.
I hate the red face.
I only have to take it 5 more times...twice this session and three times in my final session, so that's all good.
However, what I'm noticing with this cocktail is that I get my smack-down hangover before I'm done with the steroids. With the last two infusions, the smackdown came on day 3, the middle of the steroids. Generally, the rule of thumb is it comes the day after finishing the steroids. And it lasts about a full week...hangover, flu-like symptoms. Last time it lasted 1 day of significant shite...and two days of just feeling under the weather. This time it is just generally worse all around.
Whatever. Nothing much I can do about it. I really hope, though, that I never have to go through this again. I'm not sure how much more fortitude I have.
I think I'd have more if it weren't February. I just want warmth radiating down on me. I'd kill to sit in the sun about now.